EconStor >
Scienpress Ltd, London >
Journal of Statistical and Econometric Methods >

Please use this identifier to cite or link to this item:

http://hdl.handle.net/10419/58016
  
Title:Estimation of parameters in weighted generalized beta distributions of the second kind PDF Logo
Authors:Ye, Yuan
Oluyede, Broderick O.
Pararai, Mavis
Issue Date:2012
Citation:[Journal:] Journal of Statistical and Econometric Methods [ISSN:] 2241-0376 [Publisher:] International Scientific Press [Volume:] 1 [Year:] 2012 [Issue:] 1 [Pages:] 1-12
Abstract:This paper applies the class of weighted generalized beta distribution of the second kind (WGB2) as descriptive models for size distribution of income. The properties of WGB2 including mean, variance, coefficient of variation(CV), coefficient of skewness(CS), coefficient of kurtosis(CK) are presented. Other properties including top-sensitive index, bottom-sensitive index, mean logarithmic deviation(MLD) index and Theil index obtained from generalized entropy(GE) are applied in this paper. WGB2 proved to be in the generalized beta-F family of distributions, and maximum likelihood estimation(MLE) is used to obtain the parameter estimates. WGB2 is fitted to U.S. family income (2001-2009) data with different values of the parameters. The empirical results show the length-biased distribution provides the best relative fit.
Subjects:WGB2
income distribution
entropy
beta-F family
MLE
Document Type:Article
Appears in Collections:Journal of Statistical and Econometric Methods

Files in This Item:
File Description SizeFormat
689050909.pdf251.82 kBAdobe PDF
No. of Downloads: Counter Stats
Download bibliographical data as: BibTeX
Share on:http://hdl.handle.net/10419/58016

Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.